Alert archive / New York / Small Craft Advisories in 2009
Small Craft Advisory 51, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Aug 5, 2009, 9:34 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2009, 9:34 AM EDT (13:34 UTC)
- Expired
- Aug 5, 2009, 10:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
839 WHUS71 KBUF 051334 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 934 AM EDT WED AUG 5 2009 LOZ044-045-052145- /O.NEW.KBUF.SC.Y.0051.090805T1334Z-090806T0200Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 934 AM EDT WED AUG 5 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. WINDS AT 15 TO 25 KNOTS WILL PRODUCE WAVES IN THE 3 TO 5 FOOT RANGE TODAY ALONG THE EASTERN SHORE OF LAKE ONTARIO. EXPECT THESE CONDITIONS TO SUBSIDE BY 10 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
610 WHUS71 KBUF 052001 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 401 PM EDT WED AUG 5 2009 LOZ044-045-060200- /O.CON.KBUF.SC.Y.0051.000000T0000Z-090806T0200Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 401 PM EDT WED AUG 5 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. WINDS AT 15 TO 25 KNOTS WILL PRODUCE WAVES IN THE 2 TO 4 FOOT RANGE THIS EVENING ALONG THE EASTERN SHORE OF LAKE ONTARIO. EXPECT THESE CONDITIONS TO SUBSIDE BY 10 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
389 WHUS71 KBUF 060203 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1003 PM EDT WED AUG 5 2009 LOZ044-045-060315- /O.EXP.KBUF.SC.Y.0051.000000T0000Z-090806T0200Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1003 PM EDT WED AUG 5 2009 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ SAGE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 5, 7:11 AM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Aug 5, 7:11 AM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 711 AM EDT WED AUG 5 2009 .SYNOPSIS... WESTERN AND CENTRAL NEW YORK WILL BE TREATED TO FINE LATE SUMMER WEATHER FOR THE NEXT THREE DAYS AS HIGH PRESSURE SPRAWLS ACROSS THE GREAT LAKES AND PROVIDES THE REGION WITH COMFORTABLE TEMPERATURES... LOW HUMIDITY...AND PLENTY OF SUNSHINE THROUGH FRIDAY. A WARM FRONT WILL PUSH ACROSS THE EASTERN LAKES SATURDAY AND EARLY SUNDAY WITH THE THREAT OF SHOWERS...AND BE FOLLOWED BY A SURGE OF HEAT AND HUMIDITY FOR SUNDAY AND MONDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 11Z...RAIN SHOWERS HAVE MOVED WELL EAST OF THE CWA THIS MORNING. THE SURFACE COLD FRONT HAS CLEARED THE ENTIRE CWA...WITH COOLER AND DRIER AIR NOW ADVECTING IN FROM SOUTHERN ONTARIO. THE CLEARING HAS REACHED A LINE FROM ABOUT KBUF-KROC-LOWVILLE AND WILL CONTINUE TO PUSH SOUTH THROUGH THE MORNING. THERE ARE TWO DISTINCT LAYERS OF CLOUD...WITH LOW POST FRONTAL CLOUDS ACROSS THE SOUTHERN TIER AND FINGER LAKES...AND A CIRRUS SHIELD ALSO EXTENDING ACROSS THE SAM AREA. ALL OF THIS SHOULD CLEAR OUT BY MID MORNING AND LEAVE MOSTLY SUNNY SKIES EVERYWHERE. OTHERWISE FOR THE REST OF THE DAY...EXPECT NOTHING MORE THAN A FEW DIURNAL CUMULUS WITH AFTERNOON HEATING...TENDING TO FOCUS ON LAKE BREEZE BOUNDARIES AND OVER HIGHER TERRAIN. COLD AIR ADVECTION WILL DROP 850MB TEMPS BACK TO AROUND +10C...SUPPORTING TEMPS IN THE 70S THIS AFTERNOON. WINDS WILL BE OUT OF THE NORTHWEST AWAY FROM LAKE INFLUENCES...BUT LOCAL LAKE BREEZES AND FUNNELING AFFECTS WILL FORCE THE WINDS TO THE SOUTHWEST THIS AFTERNOON EAST OF BOTH LAKES ERIE AND ONTARIO...INCLUDING KBUF AND KART AREAS. TONIGHT THE SURFACE RIDGE WILL CREST OVER THE AREA IN THE EVENING. THIS WILL PROVIDE MAINLY CLEAR SKIES INITIALLY...ALTHOUGH BOTH NAM AND GFS SUGGEST SOME INCREASE IN CLOUD COVER OVERNIGHT WITH THE APPROACH OF A MID LEVEL TROUGH. MODEL GUIDANCE APPEARS OVERDONE WITH AMOUNT OF RH/CLOUD COVER...SO FOR NOW WILL KEEP SKIES IN MAINLY CLEAR TO PARTLY CLOUDY RANGE. WITH A DRIER AIRMASS IN PLACE...IT WILL BE A DECENT RADIATIONAL COOLING NIGHT WITH LOWS DROPPING INTO THE 50S ON THE LAKE PLAINS...WITH MID TO UPPER 40S IN THE COOLER SPOTS OF THE SOUTHERN TIER AND TUG HILL REGION. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... SURFACE HIGH PRESSURE WILL REMAIN ACROSS THE AREA BOTH THURSDAY AND FRIDAY. THERE WILL BE A MINOR SHORT WAVE SLIDING SOUTHEAST ACROSS THE AREA IN THE UPPER LEVEL CYCLONIC FLOW ON THURSDAY...BUT ALL MODELS HAVE BACKED OFF ON ANY ACTIVITY SO WILL LOWER POPS BELOW SLGT CHC THRESHOLD. 850 MB TEMPS STILL ONLY AROUND 10C...SUPPORTING MAXES IN MID 70S. GFS REMAINS OUTLIER IN BRINGING WARM FRONT OR MCS TYPE SYSTEM INTO WESTERN AREAS FRI NT BUT BOTH ECMWF AND NAM KEEP ANYTHING HUNDREDS OF MILES TO OUR WEST. WITH HPC SUGGESTING GFS TOO FAST...WILL PULL POPS BACK TO 20 WEST FRI NT...AND LOWER EAST. THERE SHOULD BE SOME CLOUD LATE AT NIGHT SO FRI NTS MINS NOT AS COOL AS THURS NT. && .LONG TERM /SATURDAY THROUGH TUESDAY/... STILL LOOKS LIKE A BREAK IN THE TWO MONTH LONG PATTERN AS AN UPPER RIDGE LOOKS TO BUILD INTO THE LOWER LAKES AND NORTHEAST FOR A TIME...MOSTLY LIKELY SUN AND MON...BEFORE FLATTENING OUT AGAIN EARLY NEXT WEEK...WITH MORE SIGNS OF ANOTHER E CANADA UPPER LOW LATER IN THE WEEK. THE DEVIL IS IN THE DETAILS THOUGH AS SFC PATTERN LOOKS VERY UNCERTAIN FOR THE WEEKEND. HUGE DIFFERENCES BETWEEN THE 00Z GFS AND OLDER 12Z ECMWF FOR SAT AND SUN...MAINLY IN REGARDS TO TIMING OF THE WARM FRONTAL PASSAGE. GFS CONTINUES ITS PREVIOUS TREND IN LIFTING THE WARM FRONT ACROSS WESTERN NY SAT NT...PRECEDED BY MCS OF SORTS FRI NT AND SAT AM. THIS WOULD RESULT IN UNSETTLED WX SATURDAY BUT A DRY SUNDAY ALONG WITH 20-22C 850 MB TEMPS BOOSTING TEMPS TO NEAR 90. ECMWF ON THE OTHER HAND...HOLDS EASTERN RIDGE A GOOD 24 HOURS LONGER...KEEPING ANY MCS TYPE ACTIVITY WELL TO OUR SOUTH AND WEST SAT AND SAT NT...AND THEN JUST SLOWLY EDGING HEAT NORTHEAST WITH ACTUAL WARM FRONT PASSAGE ON SUNDAY NIGHT...WITH HEAT PEAKING ON MONDAY. IT WOULD RESULT IN A MAINLY DRY WEEKEND WITH 850 MB TEMPS RISING FROM 12C SAT TO 15C SUNDAY TO 19C MONDAY. THESE CORRESPOND TO U70S/L-M 80S AND U80S FOR THE THREE DAYS. 00Z NAM OUT 84 HRS TENDS TO SIDE WITH ECMWF. SO...WILL NOT MAKE ANY REAL CHANGES TO CURRENT EXTENDED...WILL GO WITH 30 POPS ON SAT WEST AND 20 EAST...30 SAT NT...AND THEN FLIP TO 20 WEST AND 30 EAST FOR SUNDAY. WILL CONTINUE WITH MAXES IN M-U 80S ON SUN/MON. SAT A DIFFICULT CALL DEPENDING ON SUNSHINE (ECMWF) OR SHOWERS (GFS)...WILL PLAY THE COMPROMISE 75-80 FOR NOW. NEXT FRONT LOOKS TO CROSS MON NT OR TUES...CHC POPS THEN. && .AVIATION /11Z WEDNESDAY THROUGH SUNDAY/... VFR CONDITIONS WILL PREVAIL FOR THE 12Z TAF CYCLE. A COLD FRONT PASSED THROUGH THE REGION OVERNIGHT AND IS NOW WELL SOUTH OF THE AREA. SUBSIDENCE AND DRYING BEHIND THE FRONT WILL CONTINUE TO BUILD IN TODAY WITH DECREASING CLOUDS. AFTER THE FRONTAL CLOUDINESS CLEARS THE SOUTHERN TIER BY 15Z...EXPECT NOTHING MORE THAN A FEW SCATTERED DIURNAL CUMULUS WITH AFTERNOON HEATING. ALL OF THIS WILL REMAIN VFR. TONIGHT MAINLY CLEAR TO PARTLY CLOUDY SKIES WILL CONTINUE WITH JUST A FEW PASSING PATCHES OF VFR CLOUD. EXPECT VALLEY FOG TO FORM OVERNIGHT ACROSS THE SOUTHERN TIER. SOME OF THIS MAY IMPACT KJHW LATE TONIGHT WITH BUFKIT POINT SOUNDINGS SHOWING A STRONG SURFACE BASED INVERSION DEVELOPING. FOR NOW WILL INCLUDE SOME IFR AFTER 08Z TO COVER POTENTIAL. OUTLOOK... WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...VFR. FRIDAY AFTERNOON THROUGH SUNDAY...VFR/MVFR IN CHANCE SHRA/TSRA. && .MARINE... LOOK FOR FRESH WEST TO NORTHWEST WINDS TODAY...PRODUCING WAVES AS HIGH AS 2-4 FOOT WAVES ON LAKE ONTARIO FROM NEAR ROCHESTER TO MEXICO BAY AND SLIGHTLY LOWER ON EASTERN LAKE ERIE. FOR NOW WILL KEEP CONDITIONS JUST BELOW SCA CRITERIA...BUT WILL CONTINUE TO MONITOR. WINDS WILL BE LIGHTER FOR THE REST OF THE WEEK. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...SFM NEAR TERM...HITCHCOCK SHORT TERM...SFM LONG TERM...SFM AVIATION...HITCHCOCK MARINE...HITCHCOCK/SFM
Hazardous weather outlook, Aug 5, 5:03 AM EDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 503 AM EDT WED AUG 5 2009 LEZ020-NYZ001>008-010>014-019>021-085-060915- UPPER NIAGARA RIVER AND BUFFALO HARBOR-NIAGARA-ORLEANS-MONROE-WAYNE- NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-NORTHERN ERIE-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 503 AM EDT WED AUG 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-LOZ042>045-062>065-SLZ022-024-060915- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 503 AM EDT WED AUG 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Local storm report, Aug 5, 4:13 AM EDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BUFFALO NY
413 AM EDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM FLASH FLOOD EDEN 42.65N 78.90W
08/05/2009 ERIE NY LAW ENFORCEMENT
WIDESPREAD FLOODING OF ROADS AND BASEMENTS.
0200 AM FLASH FLOOD EVANS CENTER 42.65N 79.03W
08/05/2009 ERIE NY LAW ENFORCEMENT
WIDESPREAD FLOODING OF ROADS AND BASEMENTS.
0200 AM FLASH FLOOD EDEN 42.65N 78.90W
08/05/2009 ERIE NY BROADCAST MEDIA
RTE 62 CLOSED FROM CHURCH ST TO GREEN ST. OPENED AS OF
415 AM.
&&
SMCLAUGHThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 11:10 PM EDT | Special Marine Warning | BUF | 65 min | |
| Aug 5, 12:11 AM EDT | Areal Flood Advisory | BUF | Erie | 3 hr |
| Aug 5, 12:33 AM EDT | Flash Flood Warning | BUF | Erie | 2 hr |
Nearby
Small Craft Advisories in New York, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.